Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1.Head over to this page: https://messageboards.webmd.com/health-conditions/f/mental-health/

    2.Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Please take some time to click through these links to find out more about our community.

    What is a Trigger and When to Trigger a Post
    How and Why to Report a Post
    Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


    Includes Expert Content
    Zoloft ... should it feel like I've swallowed a hot coal?
    avatar
    Jeune1 posted:
    I started taking Zoloft over the weekend. (Shhh! Don't tell my therapist, I've had the script for a month.) At any rate, after the second dose I felt like I had a sharp, hot coal stuck in my throat and I had a sore throat all night. Is this a common side effect and if so, what can I do to minimize it?
     
    avatar
    lissmeanstrouble responded:
    I am not sure, I should probably refer you to the webmd side effects information if you search Zoloft in the search bar, you should find a list of side effects, and sore throat may have been one, but I personally have not experienced sore throat with my zoloft and have been taking it for many months... I know the withdrawel can take a few days to go away if you miss a dose, so try to be consistant.
     
    avatar
    alaska_mommy responded:
    Never had that side effect myself, Jeune. Did it seem related to heartburn somehow? I wonder if the Zoloft is messing with your stomach or something.
    Call your doc and see what they say!
     
    avatar
    Demons2011 replied to lissmeanstrouble's response:
    Tried Zoloft for awhile, don't remember sore throat after getting off. Do remember being less angry once I was off.
     
    avatar
    Thomas L Schwartz, MD responded:
    Hi
    not a common side effect, but suppose anything is possible. if it hasn't gone away, report to your doc.
    you could have coincidentally just gotten a virus or strep?
    If there is any throat swelling, difficulty breathing it could be allergic and if so call your doc


    Helpful Tips

    safe AD to take with tramadol.
    my doctor just put me on tramadol and i take cymbalta. More
    Was this Helpful?
    0 of 0 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.